Alert archive / South Carolina / Small Craft Advisories in 2012
Small Craft Advisory 24, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Mar 31, 2012, 1:59 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2012, 1:59 PM EDT (17:59 UTC)
- Expired
- Mar 31, 2012, 6:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted, in the capitals the NWS used until 2016.
327 WHUS72 KILM 311759 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 159 PM EDT SAT MAR 31 2012 AMZ250-252-312200- /O.NEW.KILM.SC.Y.0024.120331T1800Z-120331T2200Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 159 PM EDT SAT MAR 31 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Mar 31, 10:23 AM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Mar 31, 10:23 AM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1023 AM EDT SAT MAR 31 2012 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL IMPACT THE AREA AS A COLD FRONT APPROACHES TODAY. THIS FRONT WILL MOVE OFF THE COAST TONIGHT. DRY WEATHER IS EXPECTED SUNDAY AND MONDAY AS HIGH PRESSURE PASSES ACROSS THE REGION. UNSETTLED CONDITIONS WILL RETURN BY THE MIDDLE OF NEXT WEEK AS A LOW PRESSURE SYSTEM APPROACHES THE EASTERN CAROLINAS. COOLER AND DRIER HIGH PRESSURE WILL BUILD IN LATER IN THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 10:30 AM SATURDAY...A LOOK AT RADAR TREND AND LATEST GUIDANCE SHOW LITTLE DOUBT THAT ALL OF THE CWA WILL EXPERIENCE RAINFALL TO A GREATER OR LESSER EXTENT...SO HAVE RAISED POPS TO 100% TODAY. QPF TOTALS STILL LOOK TO BE MODEST THOUGH AND HAVE SHAVED OF ABOUT A TENTH OF AN INCH FROM THE EVENT TOTALS. UNLESS IN THE PATH OF A PARTICULARLY HEAVY SHOWER OR THUNDERSTORM...LOOKS LIKE EVENT TOTALS WILL REMAIN UNDER A QUARTER OF AN INCH. NOT MUCH THUNDER AT THIS POINT...JUST ISOLATED STRIKES FOR THE REMAINDER OF THIS MORNING. PREVIOUS DISCUSSION FOLLOWS: APPROACHING UPPER TROUGH AND ATTENDANT COLD FRONT WILL IMPACT THE FORECAST AREA TODAY. VAPOR ANIMATIONS SHOW SEVERAL UPSTREAM CONVECTIVELY INDUCED PERTURBATIONS ALOFT ACROSS THE NORTHERN GULF OF MEXICO CAUGHT IN THE WARM SECTOR FLOW OF THE APPROACHING SYSTEM. THE FIRST OF THESE MOVING TOWARD CAE WAS SETTING OFF SCATTERED SHOWERS ACROSS THE WESTERN AND CENTRAL CAROLINAS EARLY THIS MORNING. CONVECTION WILL INCREASE LATER THIS MORNING AS THE SECOND STRONGER IMPULSE ALOFT MOVES INTO THE SC INTERIOR. THIS MAY INDUCE A LOOSELY ORGANIZED LINE OF CONVECTION MARCHING TOWARD THE COAST BY 2-3 PM. SECOND IMPULSE IS MORE IN SYNC WITH HEATING AND ANY BREAKS IN THE CLOUDS COULD QUICKLY BOOST CAPES TO 2000 J/KG2. STORM MOTION AT 30 KNOTS AND EFFECTIVE BULK SHEAR VECTORS NEAR 30 KT COULD GENERATE PERSISTENT STRONG STORMS IN POCKETS OF HEATING OR ENHANCED AREAS OF LOW LEVEL CONVERGENCE...SERVING UP A LOW-END WIND THREAT. THIRD IMPULSE MAY SUSTAIN ISOLATED CONVECTION INTO EARLY EVENING OVER THE FORECAST AREA...BUT IT WILL BE FIGHTING INCREASED DRYING AND DIURNAL COOLING. HENCE POP VALUES WILL TAPER OFF OVERNIGHT WITH THE COLD FRONT CLEARING SOUTH OF OUR ZONES BY SUNRISE SUNDAY. CLOUDS WILL KEEP TEMPS LOCKED PRIMARILY IN THE 70S TODAY AS WE START OUT IN THE 60S THIS MORNING IN MILD SW FLOW. LATE NIGHT COOLING ON NORTH WINDS FOLLOWING FRONTAL PASSAGE...SHOULD BRING MIN TEMPS BY DAYBREAK SUNDAY TO 50-60 DEGREES...MILDEST GEORGETOWN COAST AND COOLEST ACROSS OUR NORTHERN INTERIOR ZONES. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 300 AM SATURDAY...WEAK HIGH PRESSURE OVERHEAD SUNDAY WILL SHIFT OFF SHORE BY SUN NIGHT AS ANOTHER SHORTWAVE MOVES DOWN IN THE THE NORTHWEST FLOW ALOFT. ANY LINGERING CLOUDS EARLY SUNDAY MORNING SHOULD GIVE WAY TO PLENTY OF SUNSHINE THROUGH THE DAY AS COOLER AND DRIER AIR ADVECTS INTO AREA. PCP WATER VALUES DROP TO AROUND A HALF INCH SUNDAY AFTERNOON. TEMPS ON SUNDAY WILL BE RUNNING CLOSER TO NORMAL...70 TO 75 MOST PLACES. AS SFC HIGH SHIFTS OFF SHORE A RETURN FLOW SETS UP SUN NIGHT INTO MON. THIS WILL ALLOW MOISTURE TO REBOUND SLIGHTLY IN THE LOWER LEVELS BUT THE NW FLOW IN THE MID LEVELS CONTINUES AS RIDGE BECOMES MORE AMPLIFIED TO THE WEST OF OUR AREA UP THE MISSISSIPPI VALLEY. A NORTHERN STREAM SYSTEM WILL BRUSH BY TO OUR NORTH PUSHING A WEAK AND RELATIVELY DRY BACK DOOR COLD FRONT THROUGH LATE MONDAY. THIS WILL VEER THE SFC WINDS BACK TO THE NORTH AND THEN EAST AS WEAK HIGH PRESSURE BUILDS IN FROM THE NORTH MON NIGHT INTO EARLY TUESDAY. THIS SHOULD HAVE LITTLE EFFECT ON AREA OTHER THAN SOME CLOUDS AS ALL UPPER LEVEL SUPPORT WILL RIDE NORTH OF AREA AND RIDGE BUILDS OVER LOCAL AREA. PUT SLIGHT CHC OF PCP FOR MON NIGHT WITH THIS BOUNDARY MOVING SOUTH INTO AREA. AS H5 RIDGE SHIFTS EAST CLOSER OVERHEAD THROUGH MONDAY WINDS IN THE LOW TO MID LEVELS WILL HAVE A MORE WESTERLY DOWNSLOPE COMPONENT. AT THE SAME TIME H5 HEIGHTS WILL BE RISING. 850 TEMPS REACH AROUND 14 C MON. THIS WILL LEAD TO WARM TEMPS FOR MONDAY. EXPECT READINGS IN THE MID 80S TO UPPER 80S INLAND AND CLOSER TO 80 ALONG THE COAST. && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 300 AM SATURDAY...MID TO UPPER RIDGE SHIFTING OVERHEAD TUES THROUGH EARLY THURS BUT IT BECOMES DAMPENED OUT AS NORTHERN STREAM SHORTWAVE RIDES THROUGH TO THE NORTH. A FAIRLY MESSY PRESSURE PATTERN WILL EXIST AT THE SURFACE THROUGH MID WEEK. A LINGERING BOUNDARY OVER OR JUST SOUTH EARLY TUES WILL GET PUSHED BACK NORTH AS RETURN FLOW SETS UP THROUGH TUES. THIS WILL CREATE SOME ISENTROPIC LIFT AND CHC OF SHWRS. THEN ANOTHER COLD FRONT TRIES TO MOVE IN FROM THE NORTH BUT THE SYSTEM WEAKENS AS IT COMES UP AGAINST RIDGE IN PLACE ALOFT. MAY PRODUCE AN UNSETTLED PERIOD FOR MID WEEK WITH QUITE A FEW CLOUDS AROUND AND LOW END CHC OF PCP. EVENTUALLY A SHORTWAVE WILL DIG DOWN PUSHING A COLD FRONT THROUGH BY FRIDAY WITH COOLER AND DRIER HIGH PRESSURE BUILDING IN BEHIND IT. TEMPS RUNNING ABOVE NORMAL THROUGH THE PERIOD WILL GET KNOCKED BACK DOWN TOWARD CLIMO BY THE WEEKEND IN DEEP COOL AND DRY NW FLOW. && .AVIATION /14Z SATURDAY THROUGH WEDNESDAY/... AS OF 12Z...EXPECT TWO ROUNDS OF CONVECTION TODAY. CONSISTENT WITH LATEST RADAR TRENDS THE HEAVIEST PRECIPITATION WITH THE ONGOING ROUND SHOULD AFFECT THE FLO/LBT TERMINALS THROUGH 13-14Z...WITH TEMPO IFR LIKELY. THE BEST POTENTIAL FOR HEAVIER SHOWERS WILL SHIFT TO THE COASTAL TERMINALS LATER THIS MORNING. EXPECT MVFR CONDITIONS TO EVENTUALLY DEVELOP AT ALL TERMINALS THIS MORNING WITH TEMPO IFR MOST LIKELY WITH THE HEAVIER SHOWERS. THUNDERSTORMS WILL BE POSSIBLE AT THE FLO/LBT TERMINALS THIS MORNING...AND THE COASTAL TERMINALS BY 16-18Z. WITH THE ISOLATED NATURE OF THE ACTIVITY WILL NOT INCLUDE IN TAFS AND AMEND AS NECESSARY. BY 18Z EXPECT IMPROVEMENT AT FLO/LBT AS THE BEST MOISTURE SHIFTS EAST...WITH IMPROVEMENT AT THE COASTAL TERMINALS OCCURRING BY MID-AFTERNOON. AS THE COLD FRONT APPROACHES EXPECT A SECOND ROUND OF CONVECTION THIS EVENING...BUT ACTIVITY COULD BE TEMPERED BY MORE STABLE CONDITIONS LEFT BEHIND BY THE FIRST ROUND OF CONVECTION AND TIME OF DAY. AHEAD OF THE FRONT THERE WILL BE WINDOW OF OPPORTUNITY FOR BR DEVELOPMENT GIVEN LIGHT WINDS AND MOIST SOILS. POST-FRONTAL IFR/LOW VFR CEILINGS APPEAR LIKELY. EXTENDED OUTLOOK...BECOMING VFR SUNDAY MORNING. LOW CONFIDENCE SHOWERS/ISOLATED THUNDERSTORM MONDAY AND TUESDAY. SCATTERED CONVECTION POSSIBLE WEDNESDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 10:30 AM SATURDAY...NO CHANGES NEEDED TO CURRENT FORECAST. CAUTIONARY STATEMENTS REMAIN IN EFFECT THIS MORNING ACROSS THE NC WATERS AS WINDS INCREASE TO 20 KNOTS AHEAD OF AN APPROACHING COLD FRONT. SEAS AROUND 4 FEET OFFSHORE WILL INCREASE TO AROUND 5 FEET BY THE MID MORNING. ACROSS THE SOUTH CAROLINA WATERS 2-4 FOOT SEAS AND 15-20 KNOT WINDS WILL BE MORE COMMON AND ALTHOUGH BUMPY...DOES NOT CONSTITUTE A CAUTIONARY STATEMENT AT THIS TIME. S WIND-DRIVEN WAVES WILL COMPRISE THE BULK OF WAVE ENERGY THROUGH THIS EVENING AHEAD OF THE COLD FRONT. WINDS WILL SHIFT TO NORTH AFTER MIDNIGHT N COAST...SWEEPING SOUTHWARD PAST WINYAH BAY AND THE GEORGETOWN COAST BY DAYBREAK SUNDAY. A FEW STRONG TSTMS ARE POSSIBLE ON THE WATERS...ESPECIALLY THIS AFTERNOON AND THIS EVENING AS THE FRONT NEARS. MARINERS SHOULD CONSULT RADAR BEFORE HEADING OUT AND MAKE SURE ALL PASSENGERS HAVE LIFE JACKETS. SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 300 AM SATURDAY...GRADIENT RELAXES THROUGH SUNDAY AS WINDS CONTINUE TO VEER AROUND FROM THE NE BECOMING SOUTHERLY BY EVENING BUT REMAINING 10 KTS OR LESS. THIS WILL ALLOW SEAS TO DECREASE DOWN TO 2 TO 3 FT. AS WEAK HIGH PRESSURE BEHIND FRONT MOVES OFF SHORE ON SUNDAY...WINDS VEER AROUND WITH SOUTHERLY RETURN FLOW BUT ANOTHER WEAK FRONT MAY MOVE DOWN INTO THE WATERS BY MONDAY SHIFTING WINDS ONCE AGAIN TO THE NE AND THEN EAST BY MON NIGHT. WILL DIMINISH FROM 2 TO 4 FT EARLY SUNDAY TO 3 FT OR LESS THROUGH REMAINDER OF PERIOD. LONG TERM /TUESDAY THROUGH WEDNESDAY/... AS OF 300 AM SATURDAY...GRADIENT INCREASES LATE TUES WITH INCREASING RETURN FLOW BETWEEN HIGH PRESSURE OFF SHORE AND ANOTHER NORTHERN STREAM COLD FRONT MOVING DOWN FROM THE NORTHWEST. THIS FRONT SHOULD MAKE IT INTO THE WATERS ON WED WITH WINDS VEERING AROUND TO THE W-NW AND THEN AROUND TO THE NE BY WED NIGHT. SEAS SHOULD REACH 3 TO 5 FT BY TUES NIGHT INTO WED AHEAD OF COLD FRONT IN SW FLOW AROUND 15 KTS. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...MJC/REK SHORT TERM...RGZ LONG TERM...RGZ AVIATION...MRR MARINE...MJC/REK/RGZ
Hazardous weather outlook, Mar 31, 3:41 AM EDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 341 AM EDT SAT MAR 31 2012 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-010745- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 341 AM EDT SAT MAR 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG THUNDERSTORMS ARE POSSIBLE TODAY AHEAD OF AN APPROACHING COLD FRONT. THE MAIN THREAT WILL BE STRONG WIND GUSTS IN AND NEAR THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ254-256-010745- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 341 AM EDT SAT MAR 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-010745- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 341 AM EDT SAT MAR 31 2012 ...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 8
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 10:21 AM EDT | Special Marine Warning | ILM | 39 min | |
| Mar 31, 4:54 PM EDT | Special Weather Statement | ILM | Horry | 66 min |
Nearby
Small Craft Advisories in South Carolina, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.